My father was diagnosed with Alzheimer's and is on Namenda, Zantac, and Ecelon. About two years ago, he began having gas/burping and hiccups on an intermittent basis. He's always been a little burby and we attributed the development to his eating the wrong foods but once his AD diagnosis was made in August of '08 and he began his medication routine, his hiccups and gas/burping became even worse. He now has them almost 24/7, and worse after eating anything. Couuld this be due to the drugs? My thinking was that the drug combination may have decreased his body's natural mechanism for dealing with the problem, thereby making it worse. From what I've read online, he could have GERD, malabsorption, Crohn's disease, gallstones, a viral infection, an overgrowth of H. Pylori bacteria, diverticulitis, hepatitis A, or even a gluten insensitivity. As you might guess, I'm at a loss. He continues to be very uncomfortable, and I suspect the hiccuping keeps him awake at night, as he's seemed excessively tired lately.
He is scheduled for an upper GI and colonoscopy tomorrow and I will be interested to know the results.
I don't believe the medications are attributing to his gas/burping and hiccups. The Zantac should be helping him with the gas/burping. I am also interested in knowing the results of the upper GI scan and colonoscopy.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.